Cancer Res Treat.  2015 Apr;47(2):334-338. 10.4143/crt.2013.114.

Successful Treatment of Intractable Bleeding Caused by Radiation-Induced Hemorrhagic Gastritis Using Oral Prednisolone: A Case Report

Affiliations
  • 1Department of Radiation Oncology, Dongguk University Ilsan Hospital, Dongguk University College of Medicine, Goyang, Korea. yunhg@dumc.or.kr
  • 2Department of Surgery, Dongguk University Ilsan Hospital, Dongguk University College of Medicine, Goyang, Korea.
  • 3Department of Internal Medicine, Dongguk University Ilsan Hospital, Dongguk University College of Medicine, Goyang, Korea.

Abstract

Radiation-induced hemorrhagic gastritis is an intractable and dangerous condition. We describe a 59-year-old female patient with radiation-induced hemorrhagic gastritis. The patient underwent postoperative radiation therapy with a dose of 54 Gy in 30 fractions after a radical operation for a Klatskin tumor. Radiation volume included the gastric antrum. Approximately three months after radiation therapy, she was admitted for melena and anemia. Esophagogastroduodenoscopy showed an area of bleeding in the gastric antrum that was so diffuse that effective laser coagulation was not feasible. After failure of various treatments and transfusion of 7,040 mL of packed red blood cells, we successfully stopped the hemorrhage using oral prednisolone treatment. Based on this case, we think that oral prednisolone treatment can be tried as a first treatment for potentially life-threatening radiation-induced hemorrhagic gastritis.

Keyword

Radiation; Hemorrhage; Gastritis; Prednisolone
Full Text Links
  • CRT
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr